Rocky Mountain Journal of Mathematics

Non-vanishing of Carlitz-Fermat quotients modulo primes

Nguyen Ngoc Dong Quan

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


In this note, we prove several non-vanishing results of Carlitz-Fermat quotients.

Article information

Rocky Mountain J. Math., Volume 46, Number 1 (2016), 125-130.

First available in Project Euclid: 23 May 2016

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 11G09: Drinfelʹd modules; higher-dimensional motives, etc. [See also 14L05] 11R58: Arithmetic theory of algebraic function fields [See also 14-XX] 11T55: Arithmetic theory of polynomial rings over finite fields

Carlitz module Carlitz-Fermat quotients Mersenne prime Wieferich prime


Quan, Nguyen Ngoc Dong. Non-vanishing of Carlitz-Fermat quotients modulo primes. Rocky Mountain J. Math. 46 (2016), no. 1, 125--130. doi:10.1216/RMJ-2016-46-1-125.

Export citation


  • L.E. Dickson, History of the theory of numbers, Volume I: Divisibility and primality, Chelsea Publishing Company, New York, 1966.
  • N.N. Dong Quan, Carlitz module analogues of Mersenne primes, Wieferich primes, and certain prime elements in cyclotomic function fields, J. Num. Theor. 145 (2014), 181–193.
  • D. Goss, Basic structures of function field arithmetic, Ergeb. Math. Grenzg. 35, Springer-Verlag, Berlin, 1996.
  • D.R. Hayes, Explicit class field theory for rational function fields, Trans. Amer. Math. Soc. 189 (1974), 77–91.
  • W. Johnson, On the nonvanishing of Fermat quotients $\pmod{p}$, J. reine angew. Math. 292 (1977), 196–200.
  • V. Mauduit, Quotients de Fermat-Carlitz, C.R. Acad. Sci. Paris 321 (1995), 1139–1141.
  • ––––, Carmichael-Carlitz polynomials and Fermat-Carlitz quotients, in Finite fields and applications, Lond. Math. Soc. Lect. Note 233, Cambridge University Press, Cambridge, 1996.
  • M. Rosen, Number theory in function fields, Grad. Texts Math. 210, Springer-Verlag, New York, 2002.
  • D.S. Thakur, Iwasawa theory and cyclotomic function fields, in Arithmetic geometry Contemp. Math. 174, American Mathematical Society, Philadelphia, 1994.
  • ––––, Function field arithmetic, World Scientific Publishing Co., Inc., River Edge, NJ, 2004.
  • ––––, Fermat versus Wilson congruences, arithmetic derivatives and zeta values, preprint, 2014.